Mirtazapine Withdrawal 2019: Few weeks ago I... - Anxiety Support

Anxiety Support

45,798 members46,416 posts

Mirtazapine Withdrawal 2019

Joshhh112
Joshhh112

Few weeks ago I decided I wanted to try coming off antidepressants and see if I could manage life without it.

I was on 30mg of Mirtazapine for about 6 months.

Doctor said we would taper 30mg - 15mg - 7.5mg and then 0 over the course of 3 weeks.

A few days after my last dose I began to feel the anxiety growing.

I'm on day 12 now of no medication and my anxiety is absolutely gripping. Can't eat well, sleep is awful, nervous tension all over my body, prickling sensations and general brain fog.

Have been taking very small doses of Benzodiazapine to try and curb the anxiety on the bad days.

Will this begin to fade soon? Starting to feel like I'd rather be gaining weight and sleeping in than feel like this again.

I was told 1-3 weeks would be the likely duration of Discontinuation Syndrome.

9 Replies
oldestnewest

I was the same my friend ultra horrible experience never felt anything like it in my head ever.doctor gave me zopiclone and I slept amazing for two weeks only to go back on mirtazapine again.sorry to hear you are having this as well.has the doctor not given you anything for the sleepless nights.

Joshhh112
Joshhh112 in reply to kenster1

Nothing really, I have some Valium I can take to help me get through the anxiety which does help me sleep.

My issue is like 90% anxiety. Without the anxiety I can function fine but its so overwhelming right now. I really hope it just starts to fade soon.

Have you felt much better going back on to the Mirtazapine?

kenster1
kenster1 in reply to Joshhh112

yeah a bit but my rason for coming off them was I thought they had lost the effect plus my relationship struggles with them.wish I had vallium doubt that would ever happen.

Joshhh112
Joshhh112 in reply to kenster1

That sucks I hope everything worked out for you.

My main reasons for quitting Mirtazapine (and hopefully Anti Depressants) in general was feeling like I am just masking the issue.

Now I know that it could well be a chemical imbalance in my brain but from my experience with these drugs they almost always have negative side effects that will eventually cause you to stop taking them.

What isn't very clear is that when you do stop taking an anti-depressant you basically go full 180 back to the way you felt before starting the medications.

I'm hoping and praying that this starts to fade soon. Very hard to keep it together at the moment. I'm going to try and tough it out though in hopes that the anxiety will lessen and I can live a nice normal, sober life.

My father and sister both think I should just take very small doses of Mirtazapine before I go to sleep to help get through the night rather than just be totally off the medication and suffer like this.

A 180 back to the way you were after stopping the medication. Have you given thought to the possibility that the benefit of this med outweighs the risks? Worth considering maybe. Good luck and be well.

car103
car103 in reply to Joshhh112

Everyone's taper and withdrawal are different. I just read this article and it might be of interest for you to know:

"Gone are the days of oversimplified theories that depression is caused by a “chemical imbalance.” More likely, depression involves changes in brain architecture and the interplay of complex circuits in which chemicals, or neurotransmitters, are the messengers of information, rather than the causes of faulty functioning. " psychiatrictimes.com/depres...

I encourage you to work closely with your prescribing physician. He is supposed to be there to support your goals. You may need extra support from therapy, yoga classes, etc. The Withdrawal Project is a a good, known resource. withdrawal.theinnercompass.org

Good luck.

I've heard of this happening to someone else on this site writing the same thing? I'm on Mirtazapine for several months, I was off it for MMM about a week because I needed a refill my doctor was out of town and they could not get hold of her. During this time I didn't feel and issues with withdraw? My doctor had said she would never give me any medication that was addictive? As most people do like me trust them. So I'll have to get in touch with and ask her again? This medication has done wonders for me, before I was barely eating like an egg and a cup of V8 juice for the whole day or I could end up WORSE being put in the hospital for Malnutrition? I'm still not completely well, but better than I was.

My worst nightmare period was in coming of Cymbalta! All of these drugs are very difficult to come off of. This one was made to never be taken off of! They are chemicals which do bad things to our bodies. We are so much better off without them, if we can get off them! Read every report you can find on your drug, all the fine print. Then, taper, taper, taper down off them. When I finally got to where I thought I could quit, I went for a couple of weeks, then went way, way back down. I had not wanted any "crossover" drug, did not think I needed it, but finally had to yell for help. My Neuro allowed me to have Lexapro, (which I had successfully taken 2 x's previously, and easily came off of again). But, it took a month for that one to have much effect, and I continued to go into the deepest, scariest depression of my 75 years! When I called back in desperation, he added Zanax a couple of times a day, until the Lexapro kicked in and was working properly. Valium has no effect for me. Zanax has proven very helpful, even allowing me to sleep all night long. Currently, I am not taking any anti-depressant, nor Zanax. Have been off Lexapro for almost a year now. I am content that I now can feel normal sympathy, joy, love, sexually, laughter. I am alive and can feel my emotions again! Praise God!

Hi there, I was on mirtazapine for many years and put the weight on due to them. Tapered off over a 6 month period, breaking in half 30mg, then half again, you know the one. I was doing so well and came off them completely in June 18. I too, wanted to be AD free, being on venlafaxine aswell. I'm holding down a full time job and was living my best life until around October when I dropped down. Long story short as I was only on 75mg of venlafaxine it was almost like having nothing in my system to attack the dreaded SAD. So doc suggested going back on mirtazapine due to them having a sedative element to help me sleep. So moral of the story is, I'm myself again now and happy. If I had cancer I would take the necessary steps to get my full health back. It's the same with mental health if the pills keep me sane and able to live my best life then I have resined myself to having to probably take them for the rest of my life. If you need them, you need them for your mental illness. X

You may also like...